Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 77, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jul 29, 2023, 3:10 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2023, 3:10 AM PDT (10:10 UTC)
- Expired
- Jul 29, 2023, 6:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
751 WHUS76 KEKA 291010 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 310 AM PDT Sat Jul 29 2023 PZZ475-291815- /O.EXP.KEKA.SC.Y.0076.000000T0000Z-230729T1000Z/ /O.NEW.KEKA.SC.Y.0077.230729T1010Z-230729T1300Z/ /O.NEW.KEKA.SC.Y.0078.230730T0100Z-230731T1600Z/ /O.NEW.KEKA.GL.A.0028.230731T1600Z-230801T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 310 AM PDT Sat Jul 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...For the first Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM PDT early this morning. For the Small Craft Advisory, from 6 PM this evening to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-291815- /O.NEW.KEKA.SC.Y.0077.230729T1010Z-230729T1300Z/ /O.NEW.KEKA.SC.Y.0078.230730T0100Z-230731T1600Z/ /O.NEW.KEKA.GL.A.0028.230731T1600Z-230801T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 310 AM PDT Sat Jul 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 10 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Small Craft Advisory, until 6 AM PDT early this morning. For the Small Craft Advisory, from 6 PM this evening to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-291815- /O.NEW.KEKA.SC.Y.0078.230730T0100Z-230731T1600Z/ /O.NEW.KEKA.GL.A.0028.230731T1600Z-230801T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 310 AM PDT Sat Jul 29 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 6 PM this evening to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
983 WHUS76 KEKA 291034 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 334 AM PDT Sat Jul 29 2023 PZZ455-475-291845- /O.CON.KEKA.SC.Y.0077.000000T0000Z-230729T1300Z/ /O.CON.KEKA.SC.Y.0078.230730T0100Z-230731T1600Z/ /O.CON.KEKA.GL.A.0028.230731T1600Z-230801T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 334 AM PDT Sat Jul 29 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the first Small Craft Advisory, northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. For the second Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 6 AM PDT early this morning. For the Small Craft Advisory, from 6 PM this evening to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-291845- /O.CON.KEKA.SC.Y.0078.230730T0100Z-230731T1600Z/ /O.CON.KEKA.GL.A.0028.230731T1600Z-230801T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 334 AM PDT Sat Jul 29 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 6 PM this evening to 9 AM PDT Monday. For the Gale Watch, from Monday morning through Tuesday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 4:06 PM PDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 4:06 PM PDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
406 PM PDT Fri Jul 28 2023
.SYNOPSIS...Dry weather and near normal temperatures persist for
the next several days across northwestern California. Coastal
clouds and patchy fog are expected to develop to at least some
degree each morning and smoke originating in Oregon may produce
some haze at times. Locally elevated fire weather threat will be
likely over Lake County this weekend. Otherwise, dry weather is
expected to prevail across the region during the next several day.
&&
.DISCUSSION...Another relatively quiet weather with mainly clear
skies across Northwest California. Temperatures has been running
few degrees cooler than yesterday's reading for much of the
region. Locally breezy winds will continue each afternoon through
evening. Coastal clouds and fog will likely redevelop along the
North Coast late tonight and Saturday morning.
The upper level trough over NE Pacific will continue Pacific will
continue to deepen this weekend, but is expected to remains
offshore of the Pacific Northwest. Meanwhile, the upper level
ridge remains over the Four Corners region. Temperatures are
expected to slightly warm across the interior this weekend.
However, highs will be likely to remain at or slightly below
average by the end of July. Locally gusty winds from 20 to 30 mph
will be possible over the higher terrain each afternoon this
weekend. The combination of dry weather, warm temperatures and
gusty winds will bring an elevated fire weather threat (see Fire
Weather section).
For the extended forecaST, the upper level trough weakens early
next week. As that occurs, the upper heights will gradually rise
across the region, and a warm deep layer airmass will gradually
develop into mid- week across the western CONUS.
Mid to late next week the flow become more southwesterly over the
region and possibly bring mid to upper level monsoonal moisture
into our area. The GFS is suggesting some modest elevated CAPE
present across portions of the area during the same period. NBM is
also beginning to advertise monsoonal moisture by the middle of
next week, with up to 10 percent probability of thunderstorm
development over the northern portion of Trinity County.
&&
.AVIATION...VFR conditions persist through this afternoon at
all TAF terminals. Smoke from the active wildfire SW Oregon will
drift southeast toward Del Norte County this evening. Some
visibility reduction in haze will be possible at KCEC later this
evening. However, coastal stratus and low clouds will likely
redevelop later this evening along the North Coast. Models are not
handling the current situation well, however the general consensus
is that clouds will form lower tonight than they did last night...
resulting in a better chance of IFR to LIFR conditions at ACV and
CEC. Meanwhile, VFR persists at UKI. /ZVS&TDJ
&&
.MARINE...Moderate to fresh northwesterly winds persist over the
southern waters, with strong breezes developing each afternoon in
the lee of Cape Mendocino. Latest guidance is indicating these will
be a little wider in coverage than previously expected this
afternoon, so have extended the advisory for the southern outers
through most of tonight. Meanwhile, winds will continue to ease
across the northern waters into the weekend. Northerlies are then
forecast to be reinforced Sunday and early next week, with the
potential of near Gale to Gale Force gusts downwind of Cape
Mendocino. /ZVS&TDJ
&&
.FIRE WEATHER...Temperatures across interior areas will be
near normal for high temperatures and perhaps below normal in at
least some interior valley locations. Breezy west-northwest from
the west- northwest could occur during the late afternoon hours
through channeled terrain and exposed ridges for the next few
days. Good to moderate RH recoveries are expected to prevail for
most of the area. Farther south in Lake County, poor low RH
recoveries combine with locally gusty winds over the ridges is
expected to Bring locally elevated conditions in the fire weather
zone 264 this weekend. As result, have to include a headline in
the Fire Weather Forecast. Otherwise, dry weather will prevail
with the potential of slight chance of thunderstorm mid- late next
week with monsoon moisture possible moving into the area.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455.
Small Craft Advisory until 3 AM PDT Saturday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 28, 2:43 PM PDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 243 PM PDT Fri Jul 28 2023 CAZ101>115-292145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 243 PM PDT Fri Jul 28 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Note: The text-only Hazardous Weather Outlook from NWS Eureka will be discontinued on August 1st, 2023. A Graphical Hazardous Weather Outlook is now available at: https://www.weather.gov/erh/ghwo?wfo=eka
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:10 AM PDT | Gale Watch | EKA | 24 hr | |
| Jul 29, 3:10 AM PDT | Small Craft Advisory | EKA | 24 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.